Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 2, 2001, 7:51 PM MDT for Scotts Bluff County, Nebraska. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2001, 7:51 PM MDT (01:51 UTC)
- Expired
- Apr 2, 2001, 8:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:16 PM MDT | Hail 0.75 | Mitchell, NE | |
| Apr 2, 8:27 PM MDT | Hail 1 | Scottsbluff, NE | 1 inch hail reported at Lake Minatare. |
| Apr 2, 8:28 PM MDT | Thunderstorm Wind 50 M | Scottsbluff Arpt, NE | |
| Apr 2, 8:34 PM MDT | Hail 0.75 | Scottsbluff, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
947 WUUS55 KCYS 030152 SVRCYS NEC157-030230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 751 PM MDT MON APR 2 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 830 PM MDT * AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LYMAN...OR ABOUT 13 MILES SOUTHEAST OF TORRINGTON...MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE MORRILL AND MITCHELL IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:19 PM MDT, 5 hours 32 minutes earlier.
Area forecast discussion, Apr 2, 2:19 PM MDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 219 PM MDT MON APR 2 2001 MODELS PROG A CONTINUATION OF MILD AND RATHER UNSETTLED CONDITIONS THROUGH WEDNESDAY WITH STRONG AND MOIST SOUTHWEST FLOW ALOFT OVER SOUTHEAST WY AND THE WESTERN PANHANDLE OF NEB. CUTOFF LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER WA WILL ELONGATE TUESDAY AND WEDNESDAY AS IT CONTINUES TO EJECT PIECES OF ENERGY NORTHEASTWARD. MOST OF THE VORTICITY ENERGY WILL REMAIN TO THE NORTH AND WEST OF THE FORECAST AREA ALTHOUGH TRAILING VORT LOBES WILL PASS OVER THE AREA. WILL GO WITH SCATTERED POPS TONIGHT WITH MOIST AND MILD AIRMASS. WILL MENTION EVENING THUNDERSTORMS WITH WEAKLY UNSTABLE AIRMASS. LOW POPS IN ORDER TUESDAY WITH LITTLE IN THE WAY OF DYNAMICS. ETA PROGS LIFTED INDEX VALUE OF MINUS 4 OVER SOUTHERN PANHANDLE OF NEBRASKA AT 04/00Z WITH WEAKER INSTABILITY ELSEWHERE. THUS WILL MENTION AFTERNOON/EVENING THUNDERSTORMS TUESDAY. TEMPS TO REMAIN MILD TUESDAY NIGHT AS MOISTURE INCREASES OVER THE REGION. MILD TEMPS AND SCATTERED POPS FOR WEDNESDAY AS MOIST AND UNSETTLED AIRMASS REMAINS OVER THE REGION. IN THE EXTENDED...UNSETTLED PATTERN CONTINUES THROUGH THE 10 DAY PERIOD AND LOOKING LIKE CWA COULD SEE SOME DECENT PRECIPITATION AMOUNTS IF THE MRF PANS OUT. WE REMAIN IN SW FLOW ALF WITH SEVERAL SHORT WAVES MOVING THRU THE FLOW. HGTS AND THICKNESSES REMAIN MILD WITH MAINLY RAIN EXPECTED UNTIL COLD FRONT MOVES SOUTH FRIDAY. FRIDAY LOOKS LIKE THE BEST CHANCE OF SNOW WITH CLOSED LOW MOVING OVER WY. ONE DIFFERENCE TO NOTE IN THE MODELS WOULD BE THAT THE AVN IS FARTHER NORTH WITH THE SURFACE AND UPPER LOWS EJECTING OUT OF THE SW CONUS BY THE END OF THIS WEEK. IF THE AVN VERIFIES...HEAVIER PRECIP WOULD BE NORTHEAST OF OUR CWA. .CYS... WY...NONE. NE...NONE. JR/JS
In the hours before
Local storm report, Apr 2, 6:25 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
625 PM MDT MON APR 2 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM 5 SW LYMAN WY .88 INCH HAIL
04/02/01 GOSHEN
0608 PM MITCHELL NE .75 INCH HAIL
04/02/01 SCOTTS BLUFF
0616 PM GERING NE 1.25 INCH HAIL
04/02/01 SCOTTS BLUFF
0625 PM SCOTTSBLUFF NE 1.00 INCH HAIL
04/02/01 SCOTTS BLUFF
0626 PM GERING NE 1.25 INCH HAIL
04/02/01 SCOTTS BLUFF 71 AND COUNTRY CLUB ROAD
0630 PM SCOTTSBLUFF NE 2.00 INCH HAIL
04/02/01 SCOTTS BLUFF EAST SIDE OF TOWN
BANNLocal storm report, Apr 2, 6:42 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
642 PM MDT MON APR 2 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM 5 SW LYMAN WY .88 INCH HAIL
04/02/01 GOSHEN
0608 PM MITCHELL NE .75 INCH HAIL
04/02/01 SCOTTS BLUFF
0616 PM GERING NE 1.25 INCH HAIL
04/02/01 SCOTTS BLUFF
0625 PM SCOTTSBLUFF NE 1.00 INCH HAIL
04/02/01 SCOTTS BLUFF
0626 PM GERING NE 1.25 INCH HAIL
04/02/01 % SCOTTS BLUFF 71 AND COUNTRY CLUB ROAD
0630 PM SCOTTSBLUFF NE 2.00 INCH HAIL
04/02/01 SCOTTS BLUFF EAST SIDE OF TOWN
BANNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:06 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 39 min |
| Apr 2, 6:46 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff | 44 min |
| Apr 2, 8:30 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 40 min |
| Apr 2, 9:17 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 48 min |
| Apr 2, 9:17 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 48 min |
| Apr 2, 10:04 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.